Ask a Psychiatrist and Get Answers to Mental Health Questions ASAP
Hi, I'd like to help you with your question.
It is not advisable to take Paxil and Trazadone together as they both work to increase Serotonin, a naturally occurring chemical in your brain known as the "feel good" chemical. Using both together can cause serotonin syndrome, which is a rare but serious (and possibly fatal) reaction to serotonin syndrome. The side effects are:
irritability, confusion, hallucinations, and coma, change in heart rhythm, blood pressure, tremors, stomach cramping and other physical reactions.
You should only be taking a combination like this if the benefits are deemed to outweigh the risks and under strict supervision of a doctor.
SSRI's are selective serotonin reuptake inhibitors, which affect the serotonin in your brain. They work by affecting certain neurotransmitters in your brain. An SSRI changes the re absorption rate of serotonin in your brain so you feel better. It helps your brain cells better receive messages which in turn affects your mood.
As far as I know, there are no medications called SARI's. But there are SNRI's, which may be what you meant. They work similar to SSRI's by affecting the reabsorbion of serotonin and also of norepinephrine in your brain. This affects certain neurotransmitters and therefore affects your mood.
The reason that your friend may be reacting well to their medication is because medications all work differently for different people, depending on a person's individual chemical make up. That is why there are so many different kinds of medications in each group of medicines. You will have several anxiety medications, several depression medications, etc. It helps people find which medications work best for them. It is very common to try several before you find one that works for you.
I hope this has helped,Kate